Skin Care Talk banner

1 - 7 of 7 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter #1
I've battled acne since I was in the 5th grade, and now that I'm 29 I'm sick of breaking out like a high schooler. A year ago I tried Accutane, and it worked wonders for about 6 months, and then I started breaking out again. I didn't want to do Accutane over (the SE were particularly hard on me) so I decided to give Proactiv a shot.

My skin cleared up real well, and with the recent confidence boost I've been doing Lasergensis to get rid of the scarring (which is also turning out quite well).

The dermatologist I go to put me on this skin regimen:

Continue to use my Proactiv, in the morning and at night.

Use a Vitamin C formula in the day

Moisturize with sunscreen every day

Use retinol at night

I do eat healthy, exercise and yoga. And while my skin is a 100x better than what it was I still notice a lot of redness. Is what I'm doing good enough and I should be patient, or is there any type of care that I'm missing out on? Thanks
 

·
Registered
Joined
·
1,662 Posts
Give it time, you can't expect something that you've had for over 15 years to just fade and go away in 6 months. Time will tell.
 

·
Registered
Joined
·
17 Posts
I think you are doing everything you could possibly be doing, you really dont need to do anymore.

I have gotten laser genesis treatments myself, I dont know how many you have had, but I only saw a minor difference in redness reduction in the first 4 treatments, it wasnt until my 5th and 6th treatment that I saw a huge reduction in the redness and scarring.

I have also found that the laser treatments prevent me from breaking out because they have shrunk my pores a bit so I dont get as oily as I used to.

keep me updated!

Do you ever get facials? I know they can be expensive, but I would recommend getting one at least every two months.
 

·
Registered
Joined
·
17 Posts
for her since her problem at this point is mostly reducing red discoloration, I would recommend a glycolic acid or lactic acid facial or a vitamin c facial. But even a regular european facial would still do well for her.
 

·
Registered
Joined
·
43 Posts
Lyyssa, after all your skin has gone through, you can't blame it for that... the treatments you're following are surely working, so there's basically 2 possible causes for your redness:

1) your skin is still in a healing phase, and it still needs some time to recover;

or 2) the redness is a side effect of one of the products you're applying. In this case, you should evaluate the benefits versus these consequences; if you're really concerned about this, talk with your dermatologist about the causes, an alternative medication, or an eventual dosage change.

Hope this helps,
Kathleen LeRoi
 
1 - 7 of 7 Posts
Top